Equal probability for the best and the assignment of identical indivisible objects
AbstractWe consider the problem of allocating several units of an indivisible object among agents with single-peaked utility functions. We introduce an axiom called equal probability for the best, and show that it is equivalent to both equal treatment of equals and symmetry in the presence of Pareto optimality. Moreover, we also show that the randomized uniform rule is the only randomized rule satisfying strategy-proofness, Pareto optimality, and equal probability for the best.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by AccessEcon in its journal Economics Bulletin.
Volume (Year): 4 (2007)
Issue (Month): 8 ()
Contact details of provider:
Find related papers by JEL classification:
- D6 - Microeconomics - - Welfare Economics
- D7 - Microeconomics - - Analysis of Collective Decision-Making
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- EHLERS, Lars & KLAUS, Bettina, 2001.
"Probabilistic Assignments of Identical Indivisible Objects and Uniform Probabilistic Rules,"
Cahiers de recherche
2001-27, Universite de Montreal, Departement de sciences economiques.
- Lars Ehlers & Bettina Klaus, 2003. "Probabilistic assignments of identical indivisible objects and uniform probabilistic rules," Review of Economic Design, Springer, vol. 8(3), pages 249-268, October.
- Ehlers, Lars & Klaus, Bettina, 2003. "Probabilistic assignments of identical indivisible objects and uniform probabilistic rules," Open Access publications from Maastricht University urn:nbn:nl:ui:27-20036, Maastricht University.
- Ehlers, L. & Klaus, B., 2001. "Probabilistic Assignements of Identical Indivisible Objects and Uniform Probabilistic Rules," Cahiers de recherche 2001-27, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).
If references are entirely missing, you can add them using this form.